MAUDE Adverse Event Report: CORDIS CORPORATION BRITE TIP RADIANZ 110CM; INTRODUCER, CATHETER

CORDIS CORPORATION BRITE TIP RADIANZ 110CM; INTRODUCER, CATHETER
Model Number 687280110
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18074757 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the distal 30cm portion of a 110cm brite tip radianz catheter sheath introducer appeared to be "stretch/ribbon." it is suspected that it ribboned because the user removed the sheath without having a wire or dilator in.Following completion of the intervention, the physician was able to remove the brite tip radianz over an unknown guidewire.The right femoral artery was closed with mynx grip.There was no reported patient injury.No damage to the vessel or patient.No complications following the procedure.The brite tip was used for a left lower extremity angiogram, through the right common femoral artery.Throughout case the physician used an unknown drug coated balloon (dcb) and shockwave.An image review was completed for three images received, and they show what appears to be stretching of a catheter.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3, h6, and h10 complaint conclusion: as reported, the distal 30cm portion of a 110cm brite tip radianz catheter sheath introducer appeared to "stretch/ribbon." it is suspected that it ribboned because the user removed the sheath without having a wire or dilator in.Following completion of the intervention, the physician was able to remove the brite tip radianz over an unknown guidewire.The right femoral artery was closed with mynx grip.There was no reported patient injury.No damage to the vessel or patient.No complications following the procedure.The brite tip was used for a left lower extremity angiogram, through the right common femoral artery.Throughout case the physician used an unknown drug coated balloon (dcb) and shockwave.Three pictures were submitted for analysis.Picture one shows a cordis brite tip radianz that is stretched near distal area of the guiding sheath.A stretched/compressed condition near the distal end of the device is noted in pictures 2 and 3 with blood residue observed on the unit.One non-sterile unit of a brite tip radianz 110cm was received for analysis.During visual inspection, the unit was found compressed/crushed on the cannula extending 1.8 to 49.5 cm from the distal tip.Kinked/bent conditions were also noted and located approximately 50.6, 74.6 and 85.2 cm from the distal tip.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.Additionally, the usable length was measured and was also found within specification.A product history record (phr) review of lot 18074757 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported event by the customer ¿cannula ¿ unraveled/stretched - in patient¿ was not confirmed.The device was not received unraveled or stretched and the usable length was found within specification.Compressed/crushed and kink/bents conditions were found on the cannula of the device.Dimensional analysis was performed to verify the correct catheter id and od, the results were found within specification.The exact cause of these conditions cannot be conclusively determined however, vessel characteristics and/or handling factors might have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿once the vessel dilator is removed, manipulate the catheter guiding sheath slowly and carefully to minimize the chance of kinking.Once interventional / diagnostic device is removed, load the guidewire into the catheter guiding sheath and advance until approximately 5 cm of the guidewire exit the distal tip of the sheath.Carefully withdraw the catheter guiding sheath and guidewire from the vessel.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
BRITE TIP RADIANZ 110CM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15276227
Report Number9616099-2022-05916
Device Sequence Number6478950
Product Code DYB
UDI-Device Identifier20705032081228
UDI-Public(01)20705032081228(17)231130(10)18074757
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number687280110
Device Catalogue Number687280110
Device Lot Number18074757
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer09/05/2022
10/03/2022
Initial Report FDA Received Date08/23/2022
Supplement Report FDA Received Date09/30/2022
10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MYNX GRIP; SHOCKWAVE; UNKNOWN DRUG COATED BALLOON (DCB); UNKNOWN GUIDEWIRE
Patient SexMale